Methotrexate pneumonitis is one of the most unpredictable and potentially serious adverse effects associated with the use of low-dose pulse methotrexate in treating rheumatoid arthritis. However, its occurrence in treating bronchial asthma has never been reported. A patient with steroid-dependent bronchial asthma developed interstitial pneumonitis during methotrexate therapy. Dyspnea, fever and oral ulcer occurred successively during the initial 4 months of intermittent low-dose methotrexate pulse therapy. Despite severe hypoxemia and interstitial infiltration in both lung fields, the lung lesions disappeared after treatment with corticosteroid and discontinuation of methotrexate therapy. In conclusion, methotrexate pneumonitis might develop after treatment. Once pneumonitis is suspected, methotrexate should be withdrawn.
No takes yet. Share an insight, caveat, or question.
Tsai et al. (2009) studied this question.
Synapse has enriched 5 related papers. Consider them for comparative context: